JAIST Repository >
School of Information Science >
Articles >
Journal Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10119/15359

Title: Sliding tokens on block graphs
Authors: Hoang, Duc A.
Fox-Epstein, Eli
Uehara, Ryuhei
Keywords: reconfiguration problem
sliding token problem
block graph
independent set
Issue Date: 2017-02-21
Publisher: Springer
Magazine name: Lecture Notes in Computer Science
Volume: 10167
Start page: 460
End page: 471
DOI: 10.1007/978-3-319-53925-6_36
Abstract: Let I, J be two given independent sets of a graph G. Imagine that the vertices of an independent set are viewed as tokens (coins). A token is allowed to move (or slide) from one vertex to one of its neighbors. The Sliding Token problem asks whether there exists a sequence of independent sets of G starting from I and ending with J such that each intermediate member of the sequence is obtained from the previous one by moving a token according to the allowed rule. In this paper, we claim that this problem is solvable in polynomial time when the input graph is a block graph—a graph whose blocks are cliques. Our algorithm is developed based on the characterization of a non-trivial structure that, in certain conditions, can be used to indicate a no-instance of the problem. Without such a structure, a sequence of token slidings between any two independent sets exists.
Rights: This is the author-created version of Springer, Duc A. Hoang, Eli Fox-Epstein and Ryuhei Uehara, Lecture Notes in Computer Science, 10167, 2017, 460-471. The original publication is available at www.springerlink.com, http://dx.doi.org/10.1007/978-3-319-53925-6_36
URI: http://hdl.handle.net/10119/15359
Material Type: author
Appears in Collections:b10-1. 雑誌掲載論文 (Journal Articles)

Files in This Item:

File Description SizeFormat
23598.pdf175KbAdobe PDFView/Open

All items in DSpace are protected by copyright, with all rights reserved.


Contact : Library Information Section, Japan Advanced Institute of Science and Technology